Alert archive / Georgia / Tornado Warnings in 2010

Tornado Warning 20, NWS Atlanta, GA

May 3, 2010Hancock County, Warren County, Georgia

NWS Atlanta, GA issued this tornado warning at May 3, 2010, 2:31 PM EDT for Hancock County, Warren County, Georgia. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 3, 2010, 2:31 PM EDT (18:31 UTC)
Expired
May 3, 2010, 3:15 PM EDT
In force
44 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Hancock County, GA, Warren County, GA

The radar

The Robins AFB radar (KJGX), 72 km from the middle of the area, began a volume at 18:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.5 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2010-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 11 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2010-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
541 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
-167 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

680 
WFUS52 KFFC 031831
TORFFC
GAC141-301-031915-
/O.NEW.KFFC.TO.W.0020.100503T1831Z-100503T1915Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
231 PM EDT MON MAY 3 2010

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* TORNADO WARNING FOR...
  HANCOCK COUNTY IN EAST CENTRAL GEORGIA
  SOUTHWESTERN WARREN COUNTY IN EAST CENTRAL GEORGIA

* UNTIL 315 PM EDT

* AT 229 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 10 MILES        
  SOUTHWEST OF SPARTA...MOVING NORTHEAST AT 35 MPH. AT 225 PM EDT...
  LAW ENFORCEMENT REPORTED A POSSIBLE TORNADO JUST NORTH OF          
  MILLEDGEVILLE.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  BEULAH...DEVEREUX...LINTON...CULVERTON...SHOALS...JEWELL...MAYFIELD
  AND BEALL SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN A MOBILE HOME OR VEHICLE...EVACUATE THEM AND GET INSIDE
A STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3326 8275 3324 8276 3323 8279 3320 8285
      3315 8289 3308 8310 3309 8311 3315 8310
      3318 8322 3322 8324 3346 8277 3330 8266
TIME...MOT...LOC 1830Z 243DEG 29KT 3318 8309

$$
1 follow-up statement
607 
WWUS52 KFFC 031850
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
250 PM EDT MON MAY 3 2010

GAC141-301-031915-
/O.CON.KFFC.TO.W.0020.000000T0000Z-100503T1915Z/
HANCOCK GA-WARREN GA-
250 PM EDT MON MAY 3 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 315 PM EDT FOR
SOUTHWESTERN WARREN AND EASTERN HANCOCK COUNTIES...

AT 247 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A TORNADO. THIS TORNADO WAS LOCATED 2 MILES SOUTH OF 
SPARTA...MOVING NORTHEAST AT 25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CULVERTON...MAYFIELD...BEALL SPRINGS...SHOALS AND JEWELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN A MOBILE HOME OR VEHICLE...EVACUATE THEM AND GET INSIDE
A STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3326 8275 3324 8276 3323 8280 3320 8286
      3315 8289 3311 8301 3329 8311 3346 8277
      3330 8266
TIME...MOT...LOC 1849Z 247DEG 22KT 3322 8297

$$

31

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this tornado warning went out at May 3, 10:48 AM EDT, 3 hours 43 minutes earlier.

Area forecast discussion, May 3, 10:48 AM EDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1048 AM EDT MON MAY 3 2010

.UPDATE...
THE LINE OF CONVECTION CONTINUES TO SINK SOUTHWARD INTO PORTIONS
OF CENTRAL GEORGIA AT THIS TIME. REDEVELOPMENT OF THUNDERSTORMS IS
NOTED OVER SOUTHWEST ALABAMA AND THESE STORMS WILL MOVE NORTHEAST
INTO PORTIONS OF CENTRAL AND EAST CENTRAL GEORGIA THIS AFTERNOON.
DAYTIME HEATING WILL INCREASE THE INSTABILITY AND ISOLATED STRONG
THUNDERSTORMS ARE EXPECTED. THE BACK EDGE OF THE CLOUDS ARE MOVING
INTO FAR NORTHWEST GEORGIA AT THE CURRENT TIME AND HAVE ADJUSTED
THE SKY AND POPS ACCORDINGLY. WITH CONVECTION ALONG AND SOUTH OF A
CARROLLTON TO GAINESVILLE LINE HAVE REMOVED AREAS NORTH OF THIS
LINE FROM THE FLASH FLOOD WATCH. UPDATED FORECASTS WILL BE ISSUED
SHORTLY.

&&

.PREV DISCUSSION... /ISSUED 516 AM EDT MON MAY 3 2010/

SHORT TERM /TODAY THROUGH WEDNESDAY/...
BAND OF CONVECTION CURRENTLY ADVANCING ACROSS NORTH AND WEST CENTRAL
GEORGIA THIS MORNING. ATMOSPHERE OVER THE STATE REMAINS MODERATELY
UNSTABLE WITH MODERATE SHEAR. SHEAR IS FAIRLY UNIDIRECTIONAL BUT
THERE IS STILL DECENT SPEEDS FROM 1KM TO 3KM. MODELS SHOW THIS LOW
LEVEL SHEAR DIMINISHING THROUGHOUT THE DAY AS THE SYSTEM SETTLES
INTO CENTRAL GEORGIA. ALTHOUGH ISOLATED SEVERE THUNDERSTORMS ARE
STILL POSSIBLE...THE MORE IMMEDIATE THREAT REMAINS HEAVY RAIN AND
FLOODING. THE PRECIPITATION SHOULD BE ENDING BY THIS AFTERNOON ACROSS
NORTH GEORGIA...BUT WILL LINGER ACROSS CENTRAL GEORGIA THROUGH THE
DAY TUESDAY. THE UPPER LEVEL PATTERN IS STILL EXPECTED TO QUICKLY
TRANSITION TO AN ESSENTIALLY ZONAL PATTERN BY LATE TUESDAY. WEAK
SHORT WAVE SWEEPING THROUGH THE FLOW TUESDAY WILL HELP TO STALL THE
RAIN ACROSS SOUTHERN PORTIONS OF THE FORECAST AREA. PRECIPITATION
SHOULD BE SOUTH OF THE FORECAST AREA BY WEDNESDAY AS WEAK HIGH
PRESSURE BUILDS INTO THE REGION.

LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
UPPER LEVELS ARE DOMINATED BY A VERY FLAT...ZONAL FLOW PATTERN
THROUGH THE MAJORITY OF THE EXTENDED FORECAST PERIOD. THE PATTERN
DOES START TO REAMPLIFY TOWARD NEXT WEEKEND AS A SHORT WAVE SWEEPS
THROUGH THE OHIO VALLEY AND BEGINS DEEPENING ON THE EAST COAST. ONLY
REAL EFFECT THIS WILL HAVE ON GEORGIA IS TO PUSH A WEAK COLD FRONT
INTO THE STATE LATE FRIDAY OR SATURDAY. THERE IS A CHANCE OF SOME
PRECIPITATION WITH THIS SYSTEM...BUT CONFIDENCE IS ONLY SO SO RIGHT
NOW CONCERNING TIMING AND STRENGTH OF THIS SYSTEM.

HYDROLOGY...
BAND OF HEAVY PRECIPITATION ACROSS WEST CENTRAL AND NORTH GEORGIA AT
THIS TIME SHOULD CONTINUE TO SLOWLY SHIFT EAST AND SOUTHEAST THROUGH
THE DAY TODAY. I WILL CONTINUE THE CURRENT WATCHES IN THEIR PRESENT
FORMATS.

AVIATION...
THE BAND OF RAIN AND THUNDERSTORMS WILL SLOWLY SINK SOUTH THROUGH
THE DAY. MVFR TO OCNL IFR CIGS IN THIS BAND WILL PERSIST AS IT SINKS
SOUTH. THE BACK EDGE WILL REACH AN ATL-AHN LINE AROUND 18Z...AND TO
A CSG-MCN LINE BY 03Z TONIGHT. AS THE BACK EDGE PASSES...CIGS WILL
BEGIN RISING AND BY 00Z MOST OF ATL/AHN AREA WILL SEE A FEW HIGH
LEVEL CLOUDS. THE CSG/MCN WILL SEE THE CIGS BEGIN TO RISE AFTER
03Z...HOWEVER AS THE SYSTEM SLOWS AS IT MOVES INTO SOUTH
GEORGIA...MID LEVEL CLOUDS WILL REMAIN OVER CSG/MCN. WINDS WILL
REMAIN SOUTHWEST WITH FREQUENT GUSTS TO AROUND 20KTS. HOWEVER AFTER
THE PRECIP PASSES...WINDS WILL BECOME WEST TO NORTHWEST AROUND 10
KTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          78  59  85  53  88 / 100  40  20   5   5
ATLANTA         78  59  84  58  86 /  80  30  10   5   5
BLAIRSVILLE     78  54  81  48  83 /  20  20  10  10  10
CARTERSVILLE    79  53  84  52  88 /  20  20  10  10  10
COLUMBUS        81  65  85  59  89 / 100  50  30   5   5
GAINESVILLE     77  58  83  55  86 /  50  30  10  10  10
MACON           82  64  85  58  89 / 100  60  40   5   5
ROME            81  53  84  52  88 /  20  20  10  10  10
PEACHTREE CITY  78  55  85  52  88 / 100  40  20   5   5
VIDALIA         85  71  83  64  87 /  70  60  60  20  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES:
BANKS...BARROW...BUTTS...CARROLL...CLARKE...CLAYTON...COBB...
COWETA...DEKALB...DOUGLAS...FAYETTE...FORSYTH...GREENE...
GWINNETT...HALL...HARRIS...HEARD...HENRY...JACKSON...JASPER...
LAMAR...MADISON...MERIWETHER...MONROE...MORGAN...NEWTON...NORTH
FULTON...OCONEE...OGLETHORPE...PIKE...PUTNAM...ROCKDALE...SOUTH
FULTON...SPALDING...TALBOT...TALIAFERRO...TROUP...UPSON...
WALTON...WILKES.

FLOOD WATCH THROUGH TUESDAY EVENING FOR THE FOLLOWING ZONES:
BALDWIN...BIBB...BLECKLEY...CHATTAHOOCHEE...CRAWFORD...CRISP...
DODGE...DOOLY...EMANUEL...GLASCOCK...HANCOCK...HOUSTON...
JEFFERSON...JOHNSON...JONES...LAURENS...MACON...MARION...
MONTGOMERY...MUSCOGEE...PEACH...PULASKI...SCHLEY...STEWART...
SUMTER...TAYLOR...TELFAIR...TOOMBS...TREUTLEN...TWIGGS...
WARREN...WASHINGTON...WEBSTER...WHEELER...WILCOX...WILKINSON.

&&

12
Hazardous weather outlook, May 3, 10:30 AM EDT, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1030 AM EDT MON MAY 3 2010

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-040900-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1030 AM EDT MON MAY 3 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
THUNDERSTORMS WITH HEAVY RAINS ARE EXPECTED ACROSS CENTRAL AND PARTS
OF NORTH GEORGIA THIS AFTERNOON AND TONIGHT.

.SYNOPSIS...
A SLOW MOVING COLD FRONT ACROSS NORTHWEST GEORGIA WILL DRIFT ACROSS
NORTH GEORGIA TODAY AND INTO CENTRAL GEORGIA TONIGHT.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM THUNDERSTORMS WILL BE HEAVY RAINS WHICH
COULD CAUSE FLOODING OF CREEKS AND STREAMS...AND LIGHTNING. FOR MORE
INFORMATION ON THE FLOODING POTENTIAL...SEE THE LATEST FLASH FLOOD
AND FLOOD WATCH STATEMENTS. STRONG THUNDERSTORMS ARE POSSIBLE OVER
CENTRAL GEORGIA THIS AFTERNOON AND EVENING THAT COULD CAUSE GUSTY
WINDS AND SMALL HAIL.

.DISCUSSION...
CAPES WILL RANGE FROM 200 TO 1000 WITH LIFTED INDICES OF ZERO TO
MINUS 4...AND K INDEX VALUES OF 35 TO 40. THE MOST UNSTABLE VALUES
WILL OCCUR OVER CENTRAL GEORGIA THIS AFTERNOON AND EVENING.
WITH STRONG SOUTHWEST WINDS ALOFT...THIS WILL GIVE POTENTIAL FOR
THUNDERSTORMS TO PRODUCE HEAVY RAINFALL AND LIGHTNING. GUSTY WINDS
AND SMALL HAIL WILL BE POSSIBLE WITH THE STRONGEST STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THERE IS A CHANCE OF THUNDERSTORMS WITH HEAVY RAIN ACROSS CENTRAL
GEORGIA ON TUESDAY. THERE IS ALSO A CHANCE OF THUNDERSTORMS ON
FRIDAY...SATURDAY AND MONDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO
SUBMIT REPORTS OF ANY SEVERE WEATHER AND HEAVY RAINFALL THROUGH THE
WEB BY GOING TO WEATHER.GOV/ATLANTA.

BDL

In the hours before

Special weather statement, May 3, 12:04 PM EDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1204 PM EDT MON MAY 3 2010

GAZ079-080-089>091-031700-
1204 PM EDT MON MAY 3 2010

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN TAYLOR...
CHATTAHOOCHEE...MARION...MUSCOGEE AND TALBOT COUNTIES UNTIL 100 PM
EDT...

AT 1157 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SERIES OF SHOWERS WITH HEAVY RAIN FROM COLUMBUS...TO TALBOTTON...TO
THOMASTON...MOVING NORTHEAST AT 45 MPH.

RAINFALL AMOUNTS UP TO 3 INCHES HAVE FALLEN SINCE 700 AM EDT.
ANOTHER HALF TO ONE INCH PER HOUR CAN BE EXPECTED ACROSS
TAYLOR...CHATTAHOOCHEE...MARION...MUSCOGEE AND TALBOT COUNTIES...
INCLUDING AREAS AROUND MARION ESTATES...JUNIPER...FORT
BENNING...GENEVA...TALBOTTON...JUNCTION CITY AND FLAT ROCK.

DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY...WITH
MINOR STREET FLOODING POSSIBLE IN SLOW DRAINING AREAS.

31
Special weather statement, May 3, 1:03 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
103 PM EDT MON MAY 3 2010

GAZ071-072-082-031745-
103 PM EDT MON MAY 3 2010

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS AND HEAVY RAIN IN
BIBB...JONES AND MONROE COUNTIES UNTIL 145 PM EDT...

AT 1256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS STRETCHING FROM LIZELLA TO BOLINGBROKE
TO ROUND OAK...MOVING NORTHEAST AT 35 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS BIBB...
JONES AND MONROE COUNTIES THROUGH 145 PM EDT. SOME LOCATIONS IN THE
PATH OF THESE STORMS INCLUDE LAKE TOBESOFKEE...LIZELLA...FORSYTH...
BOLINGBROKE...WESLEYAN...PAYNE CITY...PLANT SCHERER...ARKWRIGHT...
JARRELL PLANTATION...DAMES FERRY...POSTELL...WAYSIDE...ROUND OAK...
CLINTON AND BRADLEY.
Special weather statement, May 3, 1:06 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
106 PM EDT MON MAY 3 2010

GAZ069-079>081-089>091-031800-
106 PM EDT MON MAY 3 2010

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN TAYLOR...
CHATTAHOOCHEE...MARION...MUSCOGEE...CRAWFORD...TALBOT AND UPSON
COUNTIES UNTIL 200 PM EDT...

AT 102 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A A
SERIES OF THUNDERSTORMS WITH HEAVY RAIN FROM CUSSETA...TO
BUTLER...TO ROBERTA...MOVING NORTHEAST AT 50 MPH.

RAINFALL AMOUNTS BETWEEN 3 AND 4 INCHES HAVE FALLEN SINCE EARLY THIS
MORNING...AND ANOTHER HALF TO ONE INCH PER HOUR CAN BE EXPECTED THIS
AFTERNOON ACROSS TAYLOR...CHATTAHOOCHEE...MARION...MUSCOGEE...
CRAWFORD...TALBOT AND UPSON COUNTIES...INCLUDING AREAS AROUND FORT
BENNING....OAKLAND...GENEVA...UPATOI...TALBOTTON...HOWARD...
PRATTSBURG...SALEM...AND ROBERTA.

DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY...WITH
MINOR STREET FLOODING POSSIBLE IN SLOW DRAINING AREAS.

31
Special weather statement, May 3, 1:50 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
150 PM EDT MON MAY 3 2010

GAZ072-073-031830-
150 PM EDT MON MAY 3 2010

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS AND BRIEF HEAVY
DOWNPOURS IN JONES AND BALDWIN COUNTIES UNTIL 230 PM EDT...

AT 143 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS STRETCHING FROM POSTELL TO
BLOUNTSVILLE...MOVING NORTHEAST AT 30 MPH.

WIND GUSTS OF 40 MPH AND BRIEF HEAVY DOWNPOURS ARE LIKELY AS THIS
STORM MOVES ACROSS JONES AND BALDWIN COUNTIES THROUGH 230 PM EDT.
SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE POSTELL...GREENBERRY
CROSSROADS...CLINTON...JAMES...BRADLEY...GRAY...BLOUNTSVILLE...
HADDOCK...COOPERS...BROWNS CROSSING...PANCRAS...MERIWETHER...
SCOTTSBORO...ALL ENWOOD AND HARDWICK.
Local storm report, May 3, 1:56 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
156 PM EDT MON MAY 03 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 AM     FLASH FLOOD      4 W NORTH ATLANTA       33.86N 84.41W
05/03/2010                   FULTON             GA   EMERGENCY MNGR

            MAJOR FLOODING ON PORTIONS OF NANCY CREEK. A SWIFT WATER
            RESCUE WAS BEING PLANNED BY COUNTY OFFICIALS TO REMOVE A
            WOMAN OFF THE TOP OF A HOUSE ON FAIRFIELD ROAD.

&&

KFRANTZ
Special weather statement, May 3, 2:23 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
223 PM EDT MON MAY 3 2010

GAZ081>083-093>095-031900-
223 PM EDT MON MAY 3 2010

...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS AND BRIEF HEAVY
DOWNPOURS IN MACON...HOUSTON...PEACH...CRAWFORD...TWIGGS AND BIBB
COUNTIES UNTIL 300 PM EDT...

AT 220 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS STRETCHING FROM FOUNTAINVILLE TO
REYNOLDS TO SANDY POINT...MOVING NORTHEAST AT 40 MPH.

WIND GUSTS OF 45 MPH AND BRIEF HEAVY DOWNPOURS ARE LIKELY AS THESE
STORMS MOVE ACROSS MACON...HOUSTON...PEACH...CRAWFORD...TWIGGS AND
BIBB COUNTIES THROUGH 300 PM EDT. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE FRIENDSHIP...MIAMI VALLEY...FORT VALLEY...SANDY
POINT...HORNS...NAKOMIS...LEE POPE...MUSELLA...KNOXVILLE...
ROBERTA...POWERVILLE...LAKE TOBESOFKEE...LIZELLA...LAKEWOOD AND
BYRON.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 5:21 AM EDTSevere Thunderstorm WarningFFCMeriwether, Troup39 min
May 3, 5:27 AM EDTRiver Flood WarningFFCDade20 hr
May 3, 6:06 AM EDTFlash Flood WarningFFCDeKalb, Fulton, Gwinnett6 hr
May 3, 6:24 AM EDTFlash Flood WarningFFCCarroll, Cobb, Douglas6 hr
May 3, 7:03 AM EDTRiver Flood WarningFFCCobb, Douglas10 hr
May 3, 8:58 AM EDTRiver Flood WarningFFCForsyth10 hr
May 3, 8:58 AM EDTRiver Flood WarningFFCForsyth, Fulton27 hr
May 3, 9:43 AM EDTRiver Flood WarningFFCGwinnett19 hr
May 3, 10:24 AM EDTRiver Flood WarningFFCGwinnett, Walton9 hr
May 3, 10:24 AM EDTRiver Flood WarningFFCNewton, Rockdale47 hr
May 3, 10:43 AM EDTRiver Flood WarningFFCCarroll, Coweta, Heard40 hr
May 3, 12:05 PM EDTRiver Flood WarningFFCDeKalb, Fulton6 hr
May 3, 12:05 PM EDTRiver Flood WarningFFCFulton9 hr
May 3, 12:05 PM EDTRiver Flood WarningFFCDeKalb, Fulton6 hr
May 3, 12:05 PM EDTRiver Flood WarningFFCDeKalb, Fulton3 hr
May 3, 12:05 PM EDTRiver Flood WarningFFCDeKalb, Fulton6 hr
May 3, 12:05 PM EDTRiver Flood WarningFFCFulton, Gwinnett3 hr
May 3, 12:05 PM EDTRiver Flood WarningFFCCobb5 hr
May 3, 12:05 PM EDTRiver Flood WarningFFCGwinnett8 hr
May 3, 3:06 PM EDTSevere Thunderstorm WarningFFCGlascock, Hancock, Warren, Washington54 min
May 3, 3:10 PM EDTRiver Flood WarningFFCCobb, Fulton6 hr
May 3, 3:10 PM EDTRiver Flood WarningFFCCobb, Fulton7 hr
May 3, 3:10 PM EDTRiver Flood WarningFFCClarke, Greene, Oconee58 hr
May 3, 3:27 PM EDTTornado WarningFFCGlascock, Hancock, Warren48 min
May 3, 3:47 PM EDTTornado WarningFFCGlascock, Washington43 min
May 3, 4:17 PM EDTTornado WarningFFCGlascock, Jefferson, Warren40 min
May 3, 5:01 PM EDTTornado WarningFFCCrisp, Dooly, Sumter44 min
May 3, 5:52 PM EDTSevere Thunderstorm WarningFFCDodge, Pulaski, Telfair, Wilcox53 min
May 3, 6:34 PM EDTRiver Flood WarningFFCCobb, Fulton108 min
May 3, 7:07 PM EDTRiver Flood WarningFFCDeKalb, Rockdale24 hr
May 3, 7:35 PM EDTRiver Flood WarningFFCBibb, Houston, Jones, Monroe, Twiggs50 hr

Nearby

Tornado Warnings in Georgia, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.